What Happens if You Snort Suboxone?

Suboxone is a medication that is prescribed for the treatment of opioid addiction. It is made up of two main ingredients. The opioid buprenorphine, which is a mild opioid medication used to treat the pain of withdrawals, and naloxone, an opioid antagonist which blocks the opioid receptors in your brain from preventing you from getting high on any opioids if you do still try to take opioid drugs. Suboxone’s main intended purpose is to reduce drug cravings and block you from being able to use them as well.

What Happens if You Snort Suboxone?

More About Suboxone Abuse

Suboxone abuse mostly occurs with people who have previously been known to abuse other opioids. It is considered abuse anytime it is used more than prescribed, it is used to get high, it is bought from anyone other than a pharmacist, use combine with other drugs or alcohol, used longer than you’re supposed to, or it is ingested in a way it isn’t meant. The majority of people that become addicted to any opioid most likely never meant for it to happen, and this goes for Suboxone as well.

Serious Health Impacts Caused by Snorting Suboxone

When Suboxone is swallowed as it should be, it will enter the bloodstream in roughly 15 minutes. When this drug is crushed up and snorted, the sensitive nasal tissues will make this drug much quicker and send it directly to your bloodstream. That means it makes its way to the brain much faster. When it is snorted, you will receive all of the active ingredients at the same time rather than it being released over a longer period into the body. This will lead to numbness, nausea, and euphoria.

Snorting Suboxone can create a serious impact on a person’s health. The brain, lungs, nasal passages, and throat will all be in direct danger. Snorting Suboxone when it is meant to be swallowed will also increase the chances that the drug’s side effects and other dangers are much more likely as well. This can include:

  • Overdose
  • Sinus infections
  • Nosebleeds
  • Damage to the vocal cords
  • Sleep apnea
  • Pneumonia
  • Increased dependency on the drug
  • Behavioral changes
  • Withdrawals
  • Lack of impulse control
  • Cravings

There is absolutely no safe way to snort Suboxone. It is not designed to be safe this way. The only safe way to ingest this medication is by swallowing the tablet. It is also not meant to be taken for long periods. When it is snorted, your chances of becoming addicted to Suboxone increase and so do the likelihood you will take this drug long term. This drug should only be used as an aid to detox, withdrawal symptoms from other opioids, and in conjunction with therapy.

Potential Complications After Suboxone Overdose

Snorting Suboxone also increases the likelihood of an overdose. When a fatal dose is taken, your body will be unable to get enough oxygen to your bloodstream. In high doses, Suboxone is a central nervous system depressant. If enough time passes after you have overdosed, you could eventually stop breathing and pass away.

Garden State Treatment Center and Opioid Addiction Treatment 

While Suboxone is an incredibly useful medication for opioid addiction when it is taken properly, it is still a dangerous substance. Unfortunately, a medication with the sole purpose to combat opioid addiction can also be abused and cause addiction. If you are someone who has become addicted to Suboxone, you too can overcome your addiction, and then the real recovery can begin. Drug addiction isn’t an easy thing to face. Luckily you do not have to face it on your own. We at Garden State Treatment Center can help you put your life back on track.